Alert archive / Kansas / Frost Advisories in 2006
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 18, 2006, 3:22 AM CDT for 18 counties in Kansas. It took effect at Oct 19, 2006, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2006, 3:22 AM CDT (08:22 UTC)
- In effect from
- Oct 19, 2006, 4:00 AM CDT
- Expired
- Oct 18, 2006, 2:45 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 180822 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT WED OCT 18 2006 ...WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT... .WINDS WILL SUBSIDE OVERNIGHT AS SKIES CLEAR FROM WEST TO EAST. THIS WILL SET THE STAGE FOR TEMPERATURES TO FALL BACK TO AROUND 32 DEGREES IN MANY LOCATIONS. THIS WILL RESULT IN WIDESPREAD FROST. . KSZ030-031-043>046-061>066-074>079-181630- /O.NEW.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 322 AM CDT WED OCT 18 2006 /222 AM MDT WED OCT 18 2006/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. AS TEMPERATURES FALL TO NEAR 32 DEGREES FROST WILL BEGIN TO DEVELOP. FROST WILL BECOME WIDESPREAD ACROSS THE AREA THROUGH DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS73 KDDC 181621 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1121 AM CDT WED OCT 18 2006 ...WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT... .WINDS WILL SUBSIDE OVERNIGHT AS SKIES CLEAR FROM WEST TO EAST. THIS WILL SET THE STAGE FOR TEMPERATURES TO FALL BACK TO AROUND 32 DEGREES IN MANY LOCATIONS. THIS WILL RESULT IN WIDESPREAD FROST. KSZ030-031-043>046-061>066-074>079-190030- /O.CON.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1121 AM CDT WED OCT 18 2006 /1021 AM MDT WED OCT 18 2006/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. AS TEMPERATURES FALL INTO THE LOW TO MID 30S FROST WILL BEGIN TO DEVELOP EARLY THURSDAY MORNING. FROST WILL BECOME WIDESPREAD ACROSS THE ADVISORY AREA THROUGH DAYBREAK. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 06
000 WWUS73 KDDC 181945 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT WED OCT 18 2006 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS TONIGHT. THIS WILL ALLOW THE WINDS TO SUBSIDE WITH CLEARING SKIES AND OVERNIGHT LOWS BELOW THE FREEZING MARK. KSZ030-031-043>046-061>066-074>079-190500- /O.UPG.KDDC.FR.Y.0004.061019T0900Z-061019T1400Z/ /O.NEW.KDDC.FZ.W.0003.061019T0900Z-061019T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 245 PM CDT WED OCT 18 2006 /145 PM MDT WED OCT 18 2006/ ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S LATE TONIGHT AND INTO EARLY THURSDAY MORNING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ080-081-084>090-190500- /O.NEW.KDDC.FR.Y.0005.061019T0900Z-061019T1400Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 245 PM CDT WED OCT 18 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. WITH SKIES BECOMING MOSTLY CLEAR TONIGHT...THE OVERNIGHT LOWS ARE EXPECTED TO FALL INTO LOW TO MIDDLE 30S CAUSING WIDESPREAD AREAS OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 06
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:13 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 18, 3:13 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 AM CDT WED OCT 18 2006 .DISCUSSION... DAYS 1-2... CONVECTION EARLIER THIS EVENING APPEARS TO BE CONCENTRATED ALONG OUR SECONDARY COLD FRONT...85H-7H BAROCLINIC ZONE ACROSS NW KS AND ISENTROPIC LIFT (I300). WILL THEREFORE CONCENTRATE ON THIS AREA OVER THE NEXT 24 HOURS FOR OUR BETTER CHANCE OF PCPN. GLANCING OVER THE GFS/NAM...BOTH IN WHICH ARE REASONABLE AGREEMENT TAKING THIS BETTER LIFT OUT OF OUR AREA BY 00Z THURSDAY. UNTIL THEN LIFT OVER SW KS WEAKENS THROUGH THE MORNING AS LEFT EXIT REGION OF 3H JET MOVES OUT OF THE CWA. WILL STILL HAVE SOME ISENTROPIC LIFT AND 85H-7H FGEN SO WILL RETAIN SOME LIGHT PCPN AND CATEGORICAL WORDING FOR DRIZZLE. MODEL SOUNDING THROUGH BUFKIT AND AWIPS IN THE HYS AND TRB AREA SUGGEST ISOTHERMAL LAYER BETWEEN 85H-7H GREATER THAN -4C. SOUNDINGS ALSO SHOWING WARM LAYER +0C BETWEEN 85H-7H LAYER. BASED ON THIS ISOTHERMAL LAYER...OUR WARM LAYER AND WEAK LIFT WILL KEEP BULK OF PCPN ALL DZ BUT MENTION A MIX OF SLEET IN THE N/NW WHERE THE -2C 85H TEMPS ARE PROGGED TODAY. DO NOT EXPECT MUCH IN THE WAY OF DIURNAL CHANGE IN TEMPS TODAY. HIGHS TODAY WILL LIKE BE EARLY IN THE EAST WHILE BREAKS IN THE WEST LATE IN THE DAY MAY PROVIDE THE OPPORTUNITY FOR A FEW DEGREE WARM UP LATE IN THE DAY. TONIGHT THE MAIN 5H LOW WHICH WAS LOCATED OVER NV/UT AT 00Z WED IS THEN PROGGED TO MOVE INTO THE TX PANHANDLE/OK WITH THE BETTER LIFT ALL POINTING TOWARDS PCPN REMAINING TO OUR SOUTH. MID-HIGH LEVEL CLOUDS EARLY WILL MAKE OVERNIGHT LOWS CHALLENGING. FOR LOWS TONIGHT BASED ON THE POTENTIAL FOR CLEARING AFTER MIDNIGHT AND LIGHT WINDS WILL LEAVE OVERNIGHT LOWS AS IS. ALSO GIVEN THESE LOWS WILL ALSO ISSUE A FROST ADVISORY FOR MUCH OF THE CWA. WILL HAVE TO WATCH THE NW ON HOW QUICKLY SKIES CLEAR AND WINDS DECREASE BECAUSE IF THINGS COME TOGETHER JUST RIGHT MAY HAVE A GOOD CHANCE FOR A HARD FREEZE IN A FEW LOCATIONS. DAYS 3-7... MADE JUST A FEW CHANGES TO THE EXTENDED GRIDS TOWARDS THE WEEKEND. RAISED MAX TEMPS FRIDAY AS WARMING SHOULD BE EXPECTED IN ADVANCE OF THE WELL ADVERTISED S/WV AND FRONT DUE IN LATE FRIDAY NIGHT/SATURDAY. ALSO BUMPED POPS UP A LITTLE AND ORIENTED A GRADIENT OF POPS BASED ON EXPECTED BAROCLINIC ZONE AND LIFT AS THE S/WV DIGS SOUTHEAST AND THEN EAST ACROSS THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 32 61 36 / 40 0 0 0 GCK 45 32 62 35 / 40 0 0 0 EHA 46 32 62 36 / 30 0 0 0 LBL 45 34 62 37 / 30 0 0 0 HYS 42 31 61 34 / 50 0 0 0 P28 50 36 61 37 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061- KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077- KSZ078-KSZ079. && FN18/07
Hazardous weather outlook, Oct 17, 5:07 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 507 AM CDT TUE OCT 17 2006 KSZ030-031-043>046-061>066-074>081-084>090-181015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 507 AM CDT TUE OCT 17 2006 /407 AM MDT TUE OCT 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE EARLY THIS MORNING. VISIBILITIES WILL TO BEGIN TO GRADUALLY IMPROVE AFTER 8 AM WITH THE FOG BURNING OFF BY LATE MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING NORTHEAST OF A GARDEN CITY TO DODGE CITY TO COLDWATER LINE AS A STRONG COLD FRONT MOVES SOUTH ACROSS KANSAS. ANY STORM WHICH DOES DEVELOP EARLY TONIGHT IS NOT EXPECTED TO BE SEVERE. STRONG GUSTY WINDS WILL HOWEVER FOLLOW THIS COLD FRONT OVERNIGHT. AS THE COLD FRONT PASSES EXPECT WINDS TO QUICKLY SHIFT TO THE NORTH AND INCREASE INTO THE 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. THESE WINDS WILL BEGIN TO TAPER OFF LATER IN THE DAY ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST REMAINS POSSIBLE IN MANY LOCATIONS WEDNESDAY NIGHT AS LOWS FALL TO AROUND THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:45 PM CDT | Frost Advisory | DDC | Barber, Clark, Comanche, Edwards, Ford, Gray and 8 more | 19 hr |
| Oct 18, 2:45 PM CDT | Freeze Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 19 hr |
Nearby
Frost Advisories in Kansas, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.